Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 158, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2020, 7:56 AM CDT for Edwards County, Real County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2020, 7:56 AM CDT (12:56 UTC)
- Expired
- May 26, 2020, 8:35 AM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 83 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:05 AM CDT | HAIL 1.75 | 4 Ene Devil'S Sinkhole, TX | CALLER REPORTED GOLF BALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted.
544
WUUS54 KEWX 261256
SVREWX
TXC137-385-261400-
/O.NEW.KEWX.SV.W.0158.200526T1256Z-200526T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
756 AM CDT Tue May 26 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Edwards County in south central Texas...
Real County in south central Texas...
* Until 900 AM CDT.
* At 756 AM CDT, a severe thunderstorm was located 10 miles northeast
of Rocksprings, moving southeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Leakey, Tuff, Rio Frio, Lost Maples State Natural Area, Devil's
Sinkhole State Natural Area and Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2992 9969 2991 9969 2991 9968 2984 9960
2964 9960 2962 9963 2963 9977 3010 10020
3022 10005
TIME...MOT...LOC 1256Z 317DEG 31KT 3011 10007
HAIL...1.00IN
WIND...<50MPH
$$
HAMPSHIRE3 follow-up statements
655
WWUS54 KEWX 261312
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
812 AM CDT Tue May 26 2020
TXC137-385-261400-
/O.CON.KEWX.SV.W.0158.000000T0000Z-200526T1400Z/
Edwards TX-Real TX-
812 AM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR EAST CENTRAL EDWARDS AND REAL COUNTIES...
At 812 AM CDT, a severe thunderstorm was located 14 miles east of
Rocksprings, moving southeast at 30 mph.
HAZARD...Golf ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Leakey, Tuff, Rio Frio, Lost Maples State Natural Area and Prade
Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2992 9969 2991 9969 2991 9968 2984 9960
2964 9960 2962 9963 2963 9977 3001 10006
3014 9997
TIME...MOT...LOC 1312Z 315DEG 28KT 3003 9997
HAIL...1.75IN
WIND...<50MPH
$$
HAMPSHIRE029
WWUS54 KEWX 261327
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
827 AM CDT Tue May 26 2020
TXC137-261337-
/O.CAN.KEWX.SV.W.0158.000000T0000Z-200526T1400Z/
Edwards TX-
827 AM CDT Tue May 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDWARDS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2992 9969 2991 9969 2991 9968 2984 9960
2974 9965 2970 9978 2996 9996 3006 9990
TIME...MOT...LOC 1327Z 315DEG 27KT 2996 9989
$$
TXC385-261400-
/O.CON.KEWX.SV.W.0158.000000T0000Z-200526T1400Z/
Real TX-
827 AM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR CENTRAL REAL COUNTY...
At 827 AM CDT, a severe thunderstorm was located 12 miles northeast
of Vance, or 17 miles northwest of Leakey, moving southeast at 30
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Leakey, Tuff, Lost Maples State Natural Area and Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2992 9969 2991 9969 2991 9968 2984 9960
2974 9965 2970 9978 2996 9996 3006 9990
TIME...MOT...LOC 1327Z 315DEG 27KT 2996 9989
HAIL...1.00IN
WIND...<50MPH
$$
HAMPSHIRE561
WWUS54 KEWX 261335
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
835 AM CDT Tue May 26 2020
TXC385-261345-
/O.CAN.KEWX.SV.W.0158.000000T0000Z-200526T1400Z/
Real TX-
835 AM CDT Tue May 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL REAL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2992 9969 2991 9969 2991 9968 2984 9960
2974 9965 2970 9978 2996 9996 3006 9990
TIME...MOT...LOC 1334Z 317DEG 31KT 2991 9983
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:28 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 26, 6:28 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 628 AM CDT Tue May 26 2020 .AVIATION... VFR conditions are expected to prevail through the forecast period. There will be a brief period where MVFR ceilings are possible this morning at DRT/SAT/SSF but this window should close by 14Z at DRT and 16Z further east. Some isolated shower activity is possible at the I-35 sites today, however given low coverage and radar trends over the Hill Country this warrants no greater than a VCSH mention at the San Antonio sites at the moment. AUS has a slightly better chance this morning of experiencing brief TS. Thunder would be possible in any additional pop- up showers as well, but this slight chance should come to an end by 18-21Z as drier air moves in. Light to calm winds are expected through the period. && .PREV DISCUSSION... /ISSUED 400 AM CDT Tue May 26 2020/ SHORT TERM (Today through Wednesday)... This morning starting out similar to yesterday with the main grouping of strong storms gradually exiting our area to the south and east. The cold front that helped to set off these storms is now to our south while the parent 500mb trough axis now runs directly N/S through our area. Another thunderstorm over northern San Saba County as of 07Z may just clip northern portions of Burnet or Williamson counties, while additional pop-up storms are also forming over southwestern portions of the CWA. These isolated areas of showers and non-severe thunderstorms will remain possible today per high resolution model guidance, and have broad brushed slight chance to chance POPs across essentially all except far northwestern portions of our area. Through the daytime, drier air will work its way in as the trough continues to slowly nudge eastward. This should gradually put an end to our rain chances late this afternoon and evening. Cooler than average temperatures are expected with highs in the mid 70s to mid 80s. While the cut-off low was previously advertised to retrograde west or southwestward, this is no longer forecast by global or regional guidance. On Wednesday, it will spin near northeast TX and drift northeastward. A dry morning is expected, however current guidance suggests a strong mid-level speed max with northwesterlies of 50-60 kts at 500 mb will rotate into areas mainly north and east of San Antonio. This, combined with sfc south-southwesterlies, will lead to strong deep layer shear on the order of 50-60 kts. Looks like a good potential for 2000-3000+ J/kg CAPE to be available, thus the potential for another round of strong to severe storms exists. Large hail and damaging winds will be the main threats but a tornado cannot be ruled out. Timing will need to be refined over the next 24 hours, but storms could move in from the northeast as early as midday or as late as the evening hours. The best potential at this time looks to be north and east of a line approximately from Kerrville to San Marcos to La Grange but the potential exists northeast of a line approximately from Rock Springs to Halletsville. LONG TERM (Wednesday Night through Monday)... The upper level system over the eastern part of the southern Plains continues to push into the Lower Mississippi Valley on Wednesday evening. At the surface, winds are expected to be generally from the south with temperatures in the lower 80s with dewpoints mainly in the lower 60s over most areas by early evening. As mentioned above in the short term, strong to marginally severe thunderstorms could begin on Wednesday afternoon and last through the evening hours affecting parts of the northeast and southeast of our CWA. The cluster of storms/MCS continues to push to the southeast and away from the area on Wednesday night into the overnight hours. Thursday morning looks to be relatively dry, however, a weak frontal boundary pushing over the area could trigger showers and thunderstorms during the afternoon hours. The one thing to monitor on Thursday afternoon into the evening is a cluster of storms that develops at the tail end of the frontal boundary over the San Angelo's CWA and then moves down into the Rio Grande. Looking at forecast soundings for Del Rio for the period, there is plenty instability in the range of 3000 - 3500 J/Kg of CAPE values for the potential of strong to severe storms capable of producing large hail and damaging winds. Another thing to monitor closely is for the potential of an MCV as part of the MCS pushing to the southeast and affecting the the eastern half of the area overnight/Friday morning. The MCV is expected to linger around the southwest of our CWA to keep slight to low chances for showers and thunderstorms on Friday. The wet pattern continues into the weekend with highs in the mid to upper 80s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 64 89 66 88 / 30 0 30 20 20 Austin Bergstrom Intl Airport 81 62 89 65 88 / 30 0 30 20 20 New Braunfels Muni Airport 81 62 89 65 90 / 30 0 20 - 10 Burnet Muni Airport 79 60 87 63 85 / 20 0 30 20 20 Del Rio Intl Airport 84 65 95 69 94 / 20 0 - 0 - Georgetown Muni Airport 81 62 88 65 88 / 20 0 30 20 20 Hondo Muni Airport 81 62 92 65 93 / 20 0 10 - - San Marcos Muni Airport 80 62 89 64 90 / 30 0 30 10 10 La Grange - Fayette Regional 80 63 88 65 89 / 30 0 30 20 20 San Antonio Intl Airport 81 64 90 66 91 / 30 0 20 - - Stinson Muni Airport 81 64 90 67 92 / 30 0 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...17
Hazardous weather outlook, May 26, 2:46 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 246 AM CDT Tue May 26 2020 TXZ171>173-183>194-202>209-217>225-228-270800- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 246 AM CDT Tue May 26 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms will be possible Wednesday afternoon and evening north and east of a line approximately from Rock Springs to Halletsville. The best potential at this time looks to be north and east of a line approximately from Kerrville to San Marcos to La Grange. Large hail and gusty winds are the main hazards however a tornado is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening.
In the hours before
Special weather statement, May 26, 6:44 AM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 644 AM CDT Tue May 26 2020 TXZ171-172-188-190-261230- Blanco TX-Gillespie TX-Llano TX-Burnet TX- 644 AM CDT Tue May 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...NORTHEASTERN GILLESPIE...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL 730 AM CDT... At 643 AM CDT, Doppler radar was tracking a strong thunderstorm near Oxford, or 13 miles south of Llano, moving east at 30 mph. Nickel size hail and wind gusts up to 40 mph will be possible with this storm. Locations impacted include... Marble Falls, Kingsland, Round Mountain, Granite Shoals, Horseshoe Bay, Meadowlakes, Highland Haven, Spicewood, Blowout, Oxford, Cottonwood Shores and Sunrise Beach Village. LAT...LON 3047 9875 3065 9873 3065 9814 3038 9816 TIME...MOT...LOC 1143Z 274DEG 24KT 3056 9866
Special weather statement, May 26, 7:38 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
738 AM CDT Tue May 26 2020
TXZ184-185-261330-
Edwards TX-Real TX-
738 AM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDWARDS AND NORTHERN
REAL COUNTIES UNTIL 830 AM CDT...
At 738 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Rocksprings, moving southeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Devil's Sinkhole State Natural Area and Prade Ranch.
LAT...LON 3029 10012 2997 9969 2993 9969 2977 9989
3020 10031 3029 10019
TIME...MOT...LOC 1238Z 315DEG 31KT 3021 10018
HAMPSHIRELocal storm report, May 26, 7:55 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 AM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HAIL ROUND MOUNTAIN 30.43N 98.34W
05/26/2020 E0.75 INCH BLANCO TX PUBLIC
CALLER REPORTED PENNY SIZED HAIL, COVERING
GROUND.
&&
YBVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:08 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| May 25, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 59 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 52 min |
| May 25, 7:51 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 14 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 40 min |
| May 25, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| May 25, 8:40 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 25, 8:53 PM CDT | Special Weather Statement | EWX | Medina | 52 min |
| May 25, 8:55 PM CDT | Special Weather Statement | EWX | Edwards | 50 min |
| May 25, 9:25 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| May 25, 9:28 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 25, 9:30 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 25, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 36 min |
| May 25, 9:42 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 25, 10:35 PM CDT | Special Weather Statement | EWX | Atascosa, Wilson | 40 min |
| May 25, 10:38 PM CDT | Special Weather Statement | EWX | Uvalde | 52 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 34 min |
| May 25, 11:18 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes | 42 min |
| May 25, 11:36 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 39 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 52 min |
| May 26, 12:00 AM CDT | Special Weather Statement | EWX | Goliad | 30 min |
| May 26, 12:08 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 52 min |
| May 26, 12:21 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes, Wilson | 3 hr |
| May 26, 12:26 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 22 min |
| May 26, 12:44 AM CDT | Special Weather Statement | EWX | Atascosa | 46 min |
| May 26, 12:50 AM CDT | Special Weather Statement | EWX | Wilson | 40 min |
| May 26, 12:55 AM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
| May 26, 6:44 AM CDT | Special Weather Statement | EWX | Blanco | 46 min |
| May 26, 7:29 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| May 26, 7:38 AM CDT | Special Weather Statement | EWX | Real | 52 min |
| May 26, 8:02 AM CDT | Special Weather Statement | EWX | Hays | 43 min |
| May 26, 8:39 AM CDT | Special Weather Statement | EWX | Travis | 36 min |
| May 26, 3:22 PM CDT | Special Weather Statement | EWX | Lee | 53 min |
| May 26, 3:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 61 min |
| May 26, 3:47 PM CDT | Special Weather Statement | EWX | Lee | 43 min |
| May 26, 4:08 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 45 min |
| May 26, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 47 min |
| May 26, 4:48 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 44 min |
| May 26, 4:54 PM CDT | Special Weather Statement | EWX | Wilson | 51 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.